Alert archive / Michigan / River Flood Warnings in 2007
River Flood Warning 94, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Sep 9, 2007, 7:43 PM EDT for Branch County, Saint Joseph County, Michigan; Elkhart County, Indiana. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 7:43 PM EDT (23:43 UTC)
- Expired
- Sep 11, 2007, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 092343 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 743 PM EDT SUN SEP 09 2007 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES .RECENT PERIODS OF HEAVY RAINFALL HAVE RESULTED IN MINOR FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC039-MIC023-149-101648- /O.NEW.KIWX.FL.W.0094.070909T2343Z-070910T1648Z/ /TRVM4.1.ER.070909T1528Z.070909T1600Z.070909T1648Z.NO/ 743 PM EDT SUN SEP 09 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12 PM SUNDAY THE STAGE WAS 7.1 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE AROUND 12 PM SUNDAY SEPTEMBER 9. * AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC FACILITIES IN THREE RIVERS. $$
3 follow-up statements
000 WGUS83 KIWX 100141 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EDT SUN SEP 09 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES .RECENT PERIODS OF HEAVY RAINFALL HAVE RESULTED IN FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC039-MIC023-149-110141- /O.EXT.KIWX.FL.W.0094.000000T0000Z-070912T0300Z/ /TRVM4.1.ER.070909T1528Z.070910T0600Z.070911T0300Z.NO/ 941 PM EDT SUN SEP 09 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12 PM SUNDAY THE STAGE WAS 7.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 7.0 FOOT FLOOD STAGE AROUND 11 PM MONDAY SEPTEMBER 10. * AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC FACILITIES IN THREE RIVERS. $$
000 WGUS83 KIWX 101413 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1013 AM EDT MON SEP 10 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES .RECENT HEAVY RAINFALL FROM SATURDAY NIGHT HAS RESULTED IN MINOR FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC039-MIC023-149-111413- /O.EXT.KIWX.FL.W.0094.000000T0000Z-070912T0000Z/ /TRVM4.1.ER.070909T1528Z.070909T1600Z.070911T0000Z.NO/ 1013 AM EDT MON SEP 10 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM MONDAY THE STAGE WAS 7.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 7.0 FOOT FLOOD STAGE AROUND 8 PM MONDAY SEPTEMBER 10. * AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC FACILITIES IN THREE RIVERS. $$
000 WGUS83 KIWX 111517 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1117 AM EDT TUE SEP 11 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES .RECENT RAINFALL FROM SATURDAY NIGHT HAS RESULTED IN MINOR FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC039-MIC023-149-120000- /O.EXT.KIWX.FL.W.0094.000000T0000Z-070912T0000Z/ /TRVM4.1.ER.070909T1528Z.070909T1600Z.070910T1031Z.NO/ 1117 AM EDT TUE SEP 11 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM TUESDAY THE STAGE WAS 6.8 FEET AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC FACILITIES IN THREE RIVERS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Sep 9, 4:43 PM EDT, 3 hours earlier.
Area forecast discussion, Sep 9, 4:43 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN SEP 9 2007
.SHORT TERM...
WK SFC RIDGING WILL BREAK DOWN QUICKLY INADV OF SIG UPSTREAM SW
TROUGH OVR SRN ID THIS AFTN W/LL FLW BACKING TO EASTERLY BY
MORNING. GIVEN RESIDUAL BNDRY LYR MSTR AND PD OF SKC OVERNIGHT
SUSPECT FOG WILL REDVLP LATE AND WILL ADD MENTION ACRS SE HALF IN
PROXIMITY OF MORE WIDESPREAD HEAVY RAINFALL YDA.
EWD TRANSLATION OF STG UPSTREAM SW TROUGH MONDAY ALTHOUGH INITIAL
ISENTROPIC RESPONSE WEAK IN THE AFTN AND WILL CONT W/DRY FCST AS
BEST LOW/MID LVL RESPONSE PROGGED TO OCCUR MUCH LATER MONDAY NIGHT.
OTHERWISE PREFER TEMPERED FWC MOS FOR HIGHS MONDAY IN FACE OF COOL
START...INCREASING CLOUDS AND EASTERLY SFC FLW.
&&
.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...THE MAIN 2 CHALLENGES THIS PERIOD
ARE THE CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND HOW COLD
THIS COMING WEEKEND WILL BE. HAVE INCREASED THE CHANCE FOR SHOWERS MONDAY
NIGHT ALONG WITH ADDING THE CHANCE FOR THUNDER. A WELL DEFINED
SHORT WAVE WAS OVER THE PACIFIC NW SUNDAY. THIS SYSTEM WILL MOVE
EAST INTO THE GREAT LAKES REGION MONDAY NIGHT. PREFER THE NAM/WRF
HANDLING OF THIS SYSTEM WITH LOW LEVEL MOISTURE BRIEFLY RETURNING
AHEAD OF THIS SYSTEM. HAVE RAISED THE PROBABILITY OF PRECIPITATION
TO LIKELY OVER FAR SOUTHERN LOWER MICHIGAN INTO FAR NORTHERN
INDIANA. TEMPERATURES TUESDAY THROUGH THURSDAY SHOULD BE NEAR
NORMAL WITH DRY CONDITIONS AS A STRONG UPPER LEVEL SYSTEM PREPARES
TO DROP SOUTH OUT OF CANADA LATE IN THE WEEK. AS FOR THIS LATE
WEEK SYSTEM...THE GFS HAD BEEN INDICATING A SURFACE LOW DEVELOPING
SOUTH OF THE OHIO RIVER OVER THE WEEKEND...WITH EVEN A CUT OFF LOW
WITH THE 8/00Z RUN. THIS SOLUTION HAS BEEN ABANDONED BY SUBSEQUENT
RUNS IN LIEU OF A SINGLE MORE PROGRESSIVE SYSTEM. LEFT A CHANCE FOR
SHOWERS FRIDAY AND FRIDAY NIGHT ALONG WITH THE FRONT. VERY COOL
AIR SHOULD BE OVER THE AREA SATURDAY. THE GFS APPEARS TO BE
SHOWING ITS COOL BIAS WITH 850 MB TEMPERATURES DROPPING BELOW
0C...AND EVEN GENERATING SOME LAKE EFFECT SHOWERS. PREFER THE
WARMER ECMWF...BUT DID ADD A CHANCE FOR SHOWERS DOWNWIND OF LAKE
MICHIGAN GIVEN LARGE DELTA T VALUES EVEN WITH THE WARMER ECMWF.
&&
.AVIATION...
POST FNTL AIRMASS CONTS TO DRY THANKS IN PART TO DEEP SUBSIDENCE
BEHIND DEPARTING UPR TROUGH AND XPC MVFR CONDS AT KFWA WILL LIFT TO
SCT VFR AS HAS KSBN BY MID AFTN. OTHERWISE LL FLW RESPONDS QUICKLY
TO FOLLOWING STG UPSTREAM IMPULSE OVR SRN ID THIS AFTN AND WILL BACK
QUICKLY TO EASTERLY BY DAYBREAK MONDAY. SUSPECT GIVEN RAINFALL ACRS
SERN CWA YDA AND PD OF SKC OVERNIGHT...XPC FOG WILL DVLP LATE W/SOME
POTENTIAL FOR STRATUS ACRS THE SOUTH IN THE LEAST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
FOR LMZ043-046.
&&
SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...HOLSTENHazardous weather outlook, Sep 9, 1:12 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 112 PM EDT SUN SEP 9 2007 INZ003>008-012>016-020-022-MIZ077>081-101715- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...MONTICELLO...BROOKSTON...LOGANSPORT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 112 PM EDT SUN SEP 9 2007 /1212 PM CDT SUN SEP 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX INZ009-017-018-023>027-032>034-OHZ001-002-004-005-015-016-024-025- 101715- DE KALB-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 112 PM EDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-101715- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 112 PM EDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT...INCLUDING WAVES UP TO 5 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS MAY PERSIST THROUGH MONDAY MORNING INCLUDING WAVES UP TO 5 FEET. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:35 AM EDT | Flash Flood Warning | IWX | Saint Joseph | 4 hr |
| Sep 9, 2:04 AM EDT | Flash Flood Warning | IWX | Branch | 4 hr |
Nearby
River Flood Warnings in Michigan, 2007River Flood Warnings in Indiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.